Texas, 2022Heat in Texas, July 8 to 12, 2022
July 8 to 12, 2022 · NWS CRP · 26 events in 9 counties and zones
Hot temperatures and high humidity continued into the second week of July with a more widespread heat episode occurring on the 10th and 11th across south Texas.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot temperatures and high humidity continued into the second week of July with a more widespread heat episode occurring on the 10th and 11th across south Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 8, 11:40 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 8, 11:40 AM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1240 PM CDT Fri Jul 8 2022
.AVIATION...
VFR conditions mainly expected through the TAF period with some
MVFR tomorrow morning across eastern sites around dawn due to
lower CIG's and/or patchy fog. Have included BR for ALI/VCT in the
TAF because some models are indicating development of fog but
confidence is not that great. Will have gusty southeast winds
this afternoon otherwise, expect light southerly winds overall.
&&
.PREV DISCUSSION... /Issued 618 AM CDT Fri Jul 8 2022/
AVIATION...
Brief MVFR CIGs are possible this morning across ALI, VCT and CRP
TAF sites. Otherwise, VFR conditions will prevail across S TX
today through much of tonight. Brief MVFR conditions will be
possible once again near dawn Saturday morning. Light south winds
this morning will become more southeast and gusty this afternoon
as the sea breeze moves inland. Winds will relax tonight out of
the south.
PREV DISCUSSION... /Issued 358 AM CDT Fri Jul 8 2022/
SHORT TERM (Today through Saturday)...
Overall weather pattern will remain hot and humid along with no
significant rainfall today through Saturday.
A mid/upper level ridge of high pressure will build westward across
the the area today as a mid level trough lifts northwest and exits
the area. This will bring drier mid and upper levels across S TX
leading to highs being a couple of degrees warmer today than
yesterday's values. With the high pressure continuing to build
across the region, highs on Saturday will be even slightly hotter by
one to two degrees.
These high temperatures will combine with humid conditions and
result in max heat indices 105 to 114 degrees across much of S TX. A
Heat Advisory is in effect for today across most of S TX except for
the islands and the coastal portions of Aransas, Refugio and Calhoun
counties where the heat index is expected to remain below 110.
Although, temperatures are expected to be even hotter Saturday, the
airmass across the Rio Grande Plains and Brush Country will be
drier, thus heat indices across the west should remain below 110.
Heat indices across the Coastal Bend and Victoria Crossroads are
expected to be as high as 114, thus another Heat Advisory is likely
for these areas on Saturday.
Tonight's temperatures will be mild across the inland portions of S
TX, but warm and muggy along the coast and along the Rio Grande.
Otherwise, mostly clear to partly cloudy skies and weak to moderate
south to southeast winds can be expected through the short term.
LONG TERM (Saturday Night through Thursday)...
We are still looking at a hot and mostly dry forecast for the long
term forecast. High temperatures will be above normal into early
next week with high temperatures in low to mid 90s along the coast
to near 110 across the western Brush Country. Low level moisture
will be sufficient enough to contribute to Heat Advisory conditions,
with heat index values at or greater than 110 expected for much of
South Texas through Wednesday.
By Wednesday night/Thursday, we may see a slight bit of relief from
the heat as a disturbance pushing into our coastal waters leading to
some showers and thunderstorms. Moisture will be somewhat limited,
so have only continued the mention of slight chance of convection
but this could serve to lower temperatures a bit. The ECMWF and GFS
also hint at a very weak boundary approaching South Texas Thursday
and Friday which could lead to another slight chance of showers and
storms Friday; however, this is very questionable at this time. Even
if the boundary reaches the area, temperatures will only decrease by
3 to 4 degrees. This still leaves us with triple digit temperatures
across the Coastal Plains and Brush Country. The good news is that
it could bring some drier air, which will lower afternoon heat index
values to below Heat Advisory criteria by Friday.
MARINE...
A weak to moderate to at times moderate south to southeast flow can
be expected today. A weak to moderate southerly flow is expected
tonight and Saturday. A generally weak to moderate onshore flow
will continue through the weekend, briefly reaching moderate to
strong levels at times through mid next week. Isolated to scattered
showers and thunderstorms will be possible Thursday and Friday,
especially across the offshore waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 74 100 78 99 79 / 0 0 0 0 0
Victoria 76 102 77 103 78 / 0 0 0 10 0
Laredo 79 106 80 107 81 / 0 0 0 0 0
Alice 73 104 76 105 76 / 0 0 0 0 0
Rockport 81 96 81 94 82 / 0 0 0 0 0
Cotulla 77 108 80 109 81 / 0 0 0 10 0
Kingsville 75 100 77 102 77 / 0 0 0 0 0
Navy Corpus 82 96 81 91 81 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening For the following
zones: Bee...Coastal Kleberg...Coastal Nueces...Coastal San
Patricio...Duval...Goliad...Inland Calhoun...Inland
Kleberg...Inland Nueces...Inland Refugio...Inland San
Patricio...Jim Wells...La Salle...Live Oak...McMullen...
Victoria...Webb.
GM...None.
&&
BF/80...AVIATIONHazardous weather outlook, Jul 8, 3:03 AM CST, 9 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
403 AM CDT Fri Jul 8 2022
TXZ229>234-239>247-342>347-442-443-447-090915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
403 AM CDT Fri Jul 8 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect from Noon until 7 PM for the Rio
Grande Plains, Brush Country, Coastal Bend and inland portions of
the Victoria Crossroads for heat indices up to 114 degrees.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Heat Index values of 105 to 114 degrees are possible each afternoon
Saturday through Thursday. Heat Advisories may be necessary at
times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ231-232-236-237-250-255-270-275-090915-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
403 AM CDT Fri Jul 8 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
TE/LS
Heat, Coastal Nueces County
- When
- July 8, 1:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Inland Kleberg County
- When
- July 8, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Jim Wells
- When
- July 8, 1:00 PM CST to 6:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Jim Wells
- When
- July 9, 3:00 PM CST to 6:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Inland Kleberg County
- When
- July 9, 3:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Inland Kleberg County
- When
- July 10, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Coastal Nueces County
- When
- July 10, 1:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Inland Nueces County
- When
- July 10, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Jim Wells
- When
- July 10, 1:00 PM CST to 6:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Coastal Aransas County
- When
- July 10, 1:00 PM CST to 6:00 PM CST
- Where
- Coastal Aransas County forecast zone
- Reported by
- ASOS
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Victoria
- When
- July 10, 1:00 PM CST to 6:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- ASOS
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, La Salle
- When
- July 10, 1:00 PM CST to 6:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Webb
- When
- July 10, 1:00 PM CST to 6:00 PM CST
- Where
- Webb forecast zone
- Reported by
- ASOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Live Oak
- When
- July 10, 1:00 PM CST to 6:00 PM CST
- Where
- Live Oak forecast zone
- Reported by
- ASOS
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Live Oak
- When
- July 11, 2:00 PM CST to 7:00 PM CST
- Where
- Live Oak forecast zone
- Reported by
- ASOS
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Inland Nueces County
- When
- July 11, 2:00 PM CST to 7:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Coastal Nueces County
- When
- July 11, 2:00 PM CST to 7:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Inland Kleberg County
- When
- July 11, 2:00 PM CST to 7:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Jim Wells
- When
- July 11, 2:00 PM CST to 7:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Victoria
- When
- July 11, 2:00 PM CST to 7:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- ASOS
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, La Salle
- When
- July 11, 2:00 PM CST to 7:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Inland Kleberg County
- When
- July 12, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Jim Wells
- When
- July 12, 1:00 PM CST to 6:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Coastal Nueces County
- When
- July 12, 1:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Victoria
- When
- July 12, 1:00 PM CST to 6:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- ASOS
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
Heat, Webb
- When
- July 12, 1:00 PM CST to 6:00 PM CST
- Where
- Webb forecast zone
- Reported by
- ASOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Afternoon heat index values rose above 110 degrees during the afternoon.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 8 to 13, 202255 deaths · 37 events
- Heat in Arizona, July 8 to 9, 20222 deaths · 1 event
- Rip Current in Florida, July 8, 20221 death · 1 event
- Rip Current in Florida, July 8, 20221 death · 1 event
- Damaging Winds in Georgia, July 8, 2022$27,000 · 55 kt wind · 30 events
- Dust Devil in Nevada, July 8, 20226 injured · 1 event
- Damaging Winds in Illinois, July 8, 20221 injured · $51,000 · 65 kt wind · 6 events
- Damaging Winds in Missouri, July 8, 2022$90,000 · 70 kt wind · 2 events
- Damaging Winds in Missouri, July 8, 2022$75,000 · 61 kt wind · 4 events
- Hail and Damaging Wind in South Carolina, July 8, 2022$75,000 · 70 kt wind · 2 events
- Flash Flood and Damaging Winds in Kentucky, July 8 to 9, 2022$50,000 · 56 kt wind · 10 events
- Flash Flood and Hail in New Mexico, July 8, 2022$25,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048165, 1048166, 1048167, 1048168, 1048169, 1048170, 1048171, 1048172, 1048173, 1048174, 1048175, 1048176, 1048177, 1048178, 1048179, 1048180, 1048181, 1048182, 1048183, 1048184, 1048185, 1048187, 1048188, 1048189, 1048190, 1048191.